Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 122, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 15, 2021, 4:18 PM CDT for 5 parishes in Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 15, 2021, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ascension Parish, LA, Assumption Parish, LA, Livingston Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:55 PM CDT | HAIL 0.88 | 3 E Donaldsonville, LA | PUBLIC REPORT AND VIDEO OF NICKEL-SIZED HAIL NEAR DONALDSONVILLE IN THE ST. JUDE SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WUUS54 KLIX 152118
SVRLIX
LAC005-007-063-093-095-152200-
/O.NEW.KLIX.SV.W.0122.210615T2118Z-210615T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
418 PM CDT Tue Jun 15 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southwestern St. John The Baptist Parish in southeastern
Louisiana...
Southern Ascension Parish in southeastern Louisiana...
St. James Parish in southeastern Louisiana...
Southern Livingston Parish in southeastern Louisiana...
North central Assumption Parish in southeastern Louisiana...
* Until 500 PM CDT.
* At 418 PM CDT, severe thunderstorms were located along a line
extending from near Gonzales to Sorrento to 6 miles north of
Lutcher, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gonzales, Donaldsonville, Gramercy, Lutcher, Sorrento, Wallace,
Convent, North Vacherie, Garyville, Geismar, Belle Rose and Edgard.
This includes Interstate 10 in Louisiana between mile markers 177 and
198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3002 9104 2996 9083 2997 9059 3013 9063
3022 9067 3026 9088 3024 9095 3021 9102
3013 9105
TIME...MOT...LOC 2118Z 353DEG 11KT 3016 9096 3016 9086 3016 9070
HAIL...1.25IN
WIND...60MPH
$$
JRK1 follow-up statement
760
WWUS54 KLIX 152143
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
443 PM CDT Tue Jun 15 2021
LAC063-152152-
/O.CAN.KLIX.SV.W.0122.000000T0000Z-210615T2200Z/
Livingston LA-
443 PM CDT Tue Jun 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIVINGSTON PARISH IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3021 9102 3021 9091 3012 9063 2997 9059
2996 9083 3002 9104 3013 9105
TIME...MOT...LOC 2142Z 041DEG 11KT 3012 9095
$$
LAC005-007-093-095-152200-
/O.CON.KLIX.SV.W.0122.000000T0000Z-210615T2200Z/
St. John The Baptist LA-Ascension LA-St. James LA-Assumption LA-
443 PM CDT Tue Jun 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ST. JOHN THE BAPTIST...SOUTHERN ASCENSION...ST.
JAMES AND NORTH CENTRAL ASSUMPTION PARISHES...
At 442 PM CDT, a severe thunderstorm was located near Donaldsonville,
moving southwest at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gonzales, Donaldsonville, Gramercy, Lutcher, Sorrento, Wallace,
Convent, North Vacherie, Garyville, Geismar, Belle Rose and Edgard.
This includes Interstate 10 in Louisiana between mile markers 179 and
198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3021 9102 3021 9091 3012 9063 2997 9059
2996 9083 3002 9104 3013 9105
TIME...MOT...LOC 2142Z 041DEG 11KT 3012 9095
HAIL...1.50IN
WIND...60MPH
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:31 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 15, 3:31 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 331 PM CDT Tue Jun 15 2021 .SHORT TERM (Tonight through Thursday)... We are still outlooked for possible severe weather through this evening tonight. Scattered showers and thunderstorms are already developing over parts of the area mainly on the southshore. Confidence in any potential storms becoming severe today remains low but cannot be ruled out. Rain chances should start to decrease for the day around 7 tonight. Can expect a brief dry period on Wednesday across the area as high pressure remains centered over the northern- central Gulf. By Thursday, weak high pressure in the north Gulf will gradually move east out of the area. Chances for showers and thunderstorms will remain relatively low during the day. Tides may start to see their rise late thursday night into Friday morning as broad low pressure in the southwest Gulf is gradually expected to become a tropical depression moving northward through the western Gulf. /TDB/ && .LONG TERM (Friday and beyond)... The main concern in the long term forecast continues to be the local impacts from the tropical system mainly Friday through the weekend. Latest update from the National Hurricane Center has the chance of development at 40% over the next 48 hours and a 80% chance of development over the next 5 days. Conditions will begin to deteriorate on Friday as heavy rainfall starts to impact the area. Tides increasing on Friday will pose a threat of coastal flooding Friday through the weekend. Regardless of exact development, heavy rainfall will be a big threat that could potentially impact our area with areas of flooding. After collaborating with neighbor offices, opted to increase PoPs for the weekend above what the NBM was suggesting. Although confidence in formation continues to increase day to day, it is still too far out to know any additional potential impacts from this tropical system. We will continue to monitor National Hurricane Center for latest forecast updates. In the meantime everyone should be working to be sure they are prepared and know their safety plan. /TDB/ && .AVIATION... VFR conditions are expected to prevail for all terminals through the taf cycle. Cannot rule out a few brief periods of potential scattered showers and thunderstorms this evening mainly between 4pm and 7pm. If this does occur terminals can expect brief lowered ceilings and visibility. At this time, significant impacts to terminals remains low. /TDB/ && .MARINE... High pressure over the area will cause winds to stay near 10 to 15 knot range through Wednesday. By Thursday, winds and wave heights will start to see their increase as broad low pressure gradually moves northward in the Gulf bring a potential excess of heavy rainfall associated with a tropical cyclone to the coastal area lasting through the weekend. It is still to soon to know specific details of impacts from this system may bring, but will continue monitoring updated forecasts from NHC. With winds greater than 20 knots and seas more than 6ft expected over the weekend, there be a need for some headlines. However, forecasters will make that decision when we are closer to the onsite of the event and confidence continues to improve. /TDB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 71 92 67 91 / 10 0 0 0 BTR 73 93 72 93 / 20 10 0 10 ASD 73 93 70 91 / 10 10 0 10 MSY 78 93 77 92 / 20 20 0 10 GPT 74 92 72 90 / 10 10 0 0 PQL 73 93 70 90 / 30 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 15, 3:08 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service New Orleans LA 308 PM CDT Tue Jun 15 2021 LAZ046>048-152045- Iberville-West Baton Rouge-East Baton Rouge- 308 PM CDT Tue Jun 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE... EAST CENTRAL IBERVILLE AND SOUTHWESTERN EAST BATON ROUGE PARISHES... At 308 PM CDT, a strong thunderstorm was located near Brusly, or near Port Allen, moving north at 5 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Baton Rouge, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel, Addis, Brusly, Westminster, Merrydale, Village St. George, Inniswold and Gardere. This includes the following Interstates... Interstate 10 in Louisiana between mile markers 146 and 164. Interstate 12 between mile markers 1 and 5. Interstate 110 in Louisiana between mile markers 1 and 6. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3030 9107 3028 9128 3050 9136 3053 9102 TIME...MOT...LOC 2008Z 175DEG 5KT 3038 9119 JRK
Special weather statement, Jun 15, 3:15 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
315 PM CDT Tue Jun 15 2021
MSZ081-152045-
Harrison-
315 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
At 314 PM CDT, a strong thunderstorm was located near Saucier, or 11
miles north of Gulfport. Movement is nearly stationary.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gulfport, Biloxi, Saucier and Lyman.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3050 8894 3048 8902 3049 8918 3057 8924
3068 8918 3067 8889 3058 8888
TIME...MOT...LOC 2014Z 209DEG 4KT 3060 8907
JRKSpecial weather statement, Jun 15, 3:19 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
319 PM CDT Tue Jun 15 2021
MSZ082-152045-
Jackson-
319 PM CDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JACKSON
COUNTY...
At 319 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hickory Hills to Helena. The storms
are nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Hickory Hills
and Vancleave.
This includes Interstate 10 in Mississippi between mile markers 58
and 76.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3034 8857 3037 8859 3036 8860 3037 8861
3036 8861 3037 8863 3034 8872 3040 8874
3058 8862 3058 8841 3035 8840
TIME...MOT...LOC 2019Z 357DEG 4KT 3043 8860 3049 8847
JRKSpecial weather statement, Jun 15, 3:27 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
327 PM CDT Tue Jun 15 2021
LAZ046-152100-
Iberville-
327 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL IBERVILLE PARISH...
At 327 PM CDT, a strong thunderstorm was located near Bayou Sorrel,
or 12 miles southwest of Plaquemine. The storm is nearly stationary.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bayou Sorrel.
LAT...LON 3036 9136 3018 9121 3010 9139 3010 9146
3011 9147 3019 9147 3020 9149 3023 9148
3024 9155
TIME...MOT...LOC 2027Z 145DEG 3KT 3018 9141
MSWSpecial weather statement, Jun 15, 3:57 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
357 PM CDT Tue Jun 15 2021
MSZ082-152130-
Jackson-
357 PM CDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON COUNTY...
At 356 PM CDT, a strong thunderstorm was located near Ocean Springs,
moving south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ocean Springs, Moss Point, Gautier, Gulf Hills, Gulf Park Estates,
Hickory Hills and Vancleave.
This includes Interstate 10 in Mississippi between mile markers 52
and 65.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3034 8857 3037 8859 3036 8860 3037 8862
3036 8861 3037 8863 3034 8870 3038 8880
3036 8883 3037 8883 3039 8881 3038 8878
3040 8882 3050 8881 3054 8864 3035 8855
TIME...MOT...LOC 2056Z 345DEG 11KT 3045 8872
JRKSpecial weather statement, Jun 15, 3:59 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
359 PM CDT Tue Jun 15 2021
MSZ081-082-152130-
Jackson-Harrison-
359 PM CDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON AND
NORTHWESTERN JACKSON COUNTIES...
At 359 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles east of McHenry to near Lyman.
Movement was south at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Latimer,
Lyman, Saucier, Gulf Hills and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 26 and 50.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3043 8884 3042 8901 3041 8899 3042 8891
3041 8886 3039 8888 3039 8900 3033 8921
3047 8924 3068 8910 3067 8889 3074 8888
3071 8882
TIME...MOT...LOC 2059Z 341DEG 13KT 3069 8895 3044 8915
JRKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:45 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Jun 15, 2:18 PM CDT | Special Weather Statement | LIX | Orleans | 27 min |
| Jun 15, 2:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 15, 3:08 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 37 min |
| Jun 15, 3:27 PM CDT | Special Weather Statement | LIX | Iberville | 33 min |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 40 min |
| Jun 15, 4:39 PM CDT | Special Weather Statement | LIX | Iberville | 51 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 40 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 48 min |
| Jun 15, 6:16 PM CDT | Special Weather Statement | LIX | Terrebonne | 44 min |
| Jun 15, 6:39 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.